Pentasa causing rectal irritation?

New Topic Post Reply Printable Version
[ << Previous Thread | Next Thread >> ]

WantRelief
Regular Member


Date Joined Feb 2006
Total Posts : 261
   Posted 10/2/2008 7:36 AM (GMT -7)   
Has anyone experienced rectal irritation while taking Pentasa?    TMI>>  When I go to the bathroom I end up seeing a lot of the little Pentasa beads again in the toilet.  I've also noticed that my rectum hurts horribly when I go to the bathroom and I'm wondering if those little beads are scraping my insides raw.  I've had rectal issues in the past.  I sort of stopped taking my pentasa after my resection and had no rectal pain.  Recently went to the GI and she says I have a reoccurance of disease since surgery and wanted me to start taking the pentasa again.  Since I restarted it, the rectal pain has started again. Has anyone experienced this?


31year old female
CD of Terminal Illeum and Rectum Diagnosed 12/04
Unable/Unwilling to use immunosuppressents due to Melanoma history in 2000.
Illeocolonic Resection 1/08  (18 inches of terminal illeum, illeocecal valve, right colon and appendix)
Current Meds: Pentasa, Fosomax, Iron, Vitamin b12 injections, Vicodin, Flagyl

Post Edited (WantRelief) : 10/2/2008 8:50:09 AM (GMT-6)


bektold
Regular Member


Date Joined Jul 2007
Total Posts : 456
   Posted 10/2/2008 7:43 AM (GMT -7)   
I know that when I was on Pentasa those little beads could make wiping uncomfortable when I was already sore.  But I never noticed any additional pain as they were passing through.  I suppose it's possible, but I suspect there's something else going on in there.  I'd mention it to the doctor.

miguelblanco
Regular Member


Date Joined Dec 2007
Total Posts : 131
   Posted 10/2/2008 5:36 PM (GMT -7)   
I tried Pentasa briefly. It was like cr@pping fire for me. Horrible. I noticed those little "beads" too.
Type I Diabetes- 29 yrs. (MiniMed Insulin Pump)
Celiac Disease- 8 yrs.
Crohn's Disease- (Nov. '06)
No meds at this time. (Don't agree with me.)


heavly
Regular Member


Date Joined Nov 2007
Total Posts : 83
   Posted 10/2/2008 7:33 PM (GMT -7)   
I didn't notice the beads until my symptoms were less and I was feeling better. Initially when I needed them to work most, I didn't see them. It took a good month or so before I did see them.

I've not had issues wiping (knock on wood) or pain while going.

I currently take 2 pills 3x day - which reminds me..
25 yrs - female : diagnosed with Crohn's 11/29/07

"i believe - you can keep going long after you can't"


belleenstein
Veteran Member


Date Joined Feb 2007
Total Posts : 1010
   Posted 10/3/2008 6:39 AM (GMT -7)   
Yes. My rectum used to burn horribly when I first took it. After my last resection, I again was put on pentasa though and it wasn't as much of an issue, mostly because i think my disease is under better control. So I wonder now whether the burning was a combination of the medicine and the disease activity. Maybe when disease activity speeds up transit time, the pentasa is going through too fast and not dissolving until it reaches the rectum.

I do not think that the beads themselves are acting as an irritant. More likely it is the active medication. Have you ever gotten a pill stuck in your esophagus? It burns so bad. Once in hospital when I had a feeding tube down, the nursing staff tried to maintain my medication regime, which included oral pentasa (because it works topically, there is no infusion or liquid prep) anyway, the pills kept getting stuck on the tube and my esophagus literally got burned and we had to stop the medication.
Belleenstein:

30+ years living with Crohn's.


WantRelief
Regular Member


Date Joined Feb 2006
Total Posts : 261
   Posted 10/3/2008 5:31 PM (GMT -7)   
So you think it is possible that the medication is actually burning my skin?
31year old female
CD of Terminal Illeum and Rectum Diagnosed 12/04
Unable/Unwilling to use immunosuppressents due to Melanoma history in 2000.
Illeocolonic Resection 1/08  (18 inches of terminal illeum, illeocecal valve, right colon and appendix)
Current Meds: Pentasa, Fosomax, Iron, Vitamin b12 injections, Vicodin, Flagyl


boston1685
New Member


Date Joined Jan 2008
Total Posts : 3
   Posted 10/3/2008 5:51 PM (GMT -7)   
What I have noticed is that if I eat a meal and then proceed to take the pills, I sometimes have the irritation when going to the bathroom.  It almost seems like hemorhoids.
 
I always make sure I take the pills before eating a meal and this seems to work for me.  However, we all experience different degrees of pain.  I was diagnosed two years ago and currently take 4g Pentasa daily.  They seem to work miracles for me.
New Topic Post Reply Printable Version
Forum Information
Currently it is Sunday, December 11, 2016 4:54 AM (GMT -7)
There are a total of 2,736,272 posts in 301,365 threads.
View Active Threads


Who's Online
This forum has 151456 registered members. Please welcome our newest member, Bat1Heavy.
149 Guest(s), 7 Registered Member(s) are currently online.  Details
George_, davidgraham5, reminder, ceecee600, Faustmann, Scarecrow, Traveler


Follow HealingWell.com on Facebook  Follow HealingWell.com on Twitter  Follow HealingWell.com on Pinterest
Advertisement
Advertisement

©1996-2016 HealingWell.com LLC  All rights reserved.

Advertise | Privacy Policy & Disclaimer